Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pain in legs, knees and back

Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

default
Posted on Mon, 11 Aug 2014 in Elderly Problems
Question: I am 82 yrs of age and have been in good health and keep my mind active but I am having pains in my legs and knees and into my back. I become very tired and get a funny feeling in my head and I also walk like I have had two too many and I don't drink?
doctor
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
Possibly bone pains with anemia.

Detailed Answer:
Hi,
I am Dr. Prakash HM and I will be answering your query.

Looking at the history, I am of the following opinion:
1. The pain in legs and back is due to reduced bone density, specifically calcium deficiency and knees could be due to osteoarthritis.
2. Tiredness and slight giddy feeling is possibly secondary to anemia.

Malnutrition could be the reason for both except the knee pain.

Laboratory tests needed:
Complete blood counts/hemogram is necessary to evaluate anemia. Also need to check for ESR (erythrocyte sedimentation rate) and calcium levels in blood.
If possible, bone mineral density test required to diagnose "Osteoporosis".

Treatment necessary:
Try to improve nutrition by taking a balanced diet - Non vegetarian will be better (you can take vit D, calcium, iron and B complex vitamin supplements, which are available in market).

You can take NSAIDs painkillers, if pain is severe, specifically in nights.

Try to improve muscle strength of leg and back through passive and weight strengthening to improve bone density and reduce the risk of fracture.

Avoid falls as it can lead to fracture easily. Move around slowly as body would take more time to adjust to the various balances. Avoid rapid movements at this age. If necessary use a walking stick.

Any further queries, happy to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests ,  

Recent questions on  Malnutrition

doctor1 MD

Hey, i am 16 years old turning 17 in about three weeks. my heart has been very weared the last few months, but this week i think it'sbeen at it's worse. everytime I try and do any kind of weight lifting, i warm up on very light weight and, then i start working out, but onl about 3 mins into my exercise my heart is beating very hard and also very fast. I am in very good condishion, i have been working out for years and last month i could go for multapule hours in the gym. but i can only work out for like 3 or 4 mins and my heart is beating to a point where i get light headed and i start getting dizzy and feelin faint. i have anxiety, but i dont know if this has anything to do with it because i've been able to work out for a wile even with my anxiety disorder. today has gotten worse. i walk down my stairs in my house and i my heart already starts beating kinda hard. i showd my dad today and did 5 pushups nice and slow and told him to feel my heart and he was worryed because of such little exertion causes so much stress on my heart. it's very strange bacause i am able to do around 40 pushups and have the same level of heart rate usually. i am in very good phyical condishion, and i feel so drained and tired after only 5 pushups. i eat fairly healthy and i been takeing milti vitamen for a few months so i know i dont have malnutrition. i am going to a cario doctor in about a week, but i am woryed about my condishion untill then. It has been on and off with my heart beating so vioently after excersize for a wile. like last week i was able o work out all week, not a good hard workout because i started feeling faint after about 30 mins. but this week i have been so drained and when when i get up off the couch for laying down my heart rate spikes up a little.



would deeply appreacate if i could get an idea of whats wrong with me...Thank You

doctor1 MD

I am currently prescribed 60 mg of Vyvanse which I take daily and have been on this medication for about 5 weeks. I have noticed my hair becoming increasingly thin, and I have also lost about 15 pounds due to the appetite suppression. I am not sure if the Vyvanse is causing my hair loss or, more likely, if the Vyvanse is making me malnourised and this is causing the hair loss. If I am malnourished, what vitamins do you recommend I take to prevent being malnourished and to prevent the hair loss? (I try to eat as much as I can but it is difficult when you are never hungry).

doctor1 MD

Im 18 years old, I weight 318 pounds im 5.9, and Im not really alergic to anything and except from being over my normal weight of 220, Im quite healthy. I Have never had any type of chest pains, this just came out of no where after sex. After I had sex i had went to the washroom to urinate and as soon as I sat down I began to feel a slight jabbing feeling in my left chest area, this pain continued although it was not severe because it only hurt when I took a breath. I tried everything to make it go away, it was uncomfortable. Ive never had this happen to me, recently Ive lost a bit of weight and I think its due to the way I have been eating. Im usually so busy during the day with meetings and such, I only usually have time to consume a minimum of 1500 calories a day but its usually all at one serving. Could i have any case of malnutrition or lack of potassium in my muslces which is causing the pain? I dont know whats up Wondering what you think...

doctor1 MD

hi i have just been told i have coeliac disease and all last week i had diarrhoea i have been told to carry on eating as normal as i have go to go and have a biopsy but now i have not been to the tiolet for a week now is this ok or should i go back to see my gp

doctor1 MD

I just did colonscopy and inwas diagnosed with small erthematous T. Ileum Ulcers , how long it will take to treat this condition ?

doctor1 MD

i have blood loss due to HHT or OWR syndrome. the doctors have looked with upper and lower cameras and find no major bleeding to zap. The doctors think my blood is seeping through my intestines. They have no suggestions on diet. where can I find a...

doctor1 MD

My M.D. states I have venous insufficiency . I was looking to find the reason for my fails having indention's and read about peripheral artery disease . Are they related? Should I ask my doctor for specific tests?That should read, "my NAILS having...